MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 20CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 20CM 125D; NAIL, FIXATION, BONE
Catalog Number 71675205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the nail implanted broke two months post operation.No fall or acute trauma reported.Revision surgery scheduled already.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that no relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batch.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
INTERTAN 11.5MM X 20CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7243977
Report Number1020279-2018-00123
Device Sequence Number984142
Product Code JDS
UDI-Device Identifier03596010565389
UDI-Public03596010565389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue Number71675205
Device Lot Number16DM21788
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;